Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 49, NWS Nashville, TN

April 20, 1996Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 1996, 10:27 PM CDT for Williamson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 1996, 10:27 PM CDT (03:27 UTC)
Expired
Apr 20, 1996, 11:00 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Williamson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1996-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1996-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 210328
SVRBNA
TNC187-210400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CDT SAT APR 20 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...WILLIAMSON COUNTY
 
AT 1026 PM CDT A CLUSTER OF SEVERE THUNDERSTORMS WERE LOCATED 5 MILES
SOUTH OF FRANKLIN MOVING NORHTEAST AT 40 MPH. THEY WILL MOVE INTO THE
NOLENSVILLE AND PEYTONSVILLE AREAS BY 1035 PM. LARGE HAIL IS LIKELY
WITH THESE STORMS.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DONr'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 7:49 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 20, 7:49 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT SAT APR 20 1996

AGREE WITH MRX THAT TSTM HVY RAINS CUD EASILY POSE A THREAT FOR
MORE LOCALIZED FLOODING OVER AT LEAST PART OF FA TONIGHT (ESPECIALLY
SRN-MOST TIER OF COUNTIES). KOHX ALREADY SHOWING TSTMS FORMING AGAIN
NEAR WAYNESBORO, AS ADDITIONAL TSTM DEVELOPMENT NOTED TO THE SW OVER
NRN MS. MOST STORMS ARE FORMING ALONG FRONTAL BOUNDRY THAT STRETCHES
FROM SERN ARKANSAS TO NEAR MKL. JUST GOT MY FIRST REFL ALARM ON GOOD
OLE NEXRAD, SO WILL CALL IT A WRAP AND SETTLE DOWN IN FRONT OF RADAR
FOR THE REST OF THE EVENING.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:05 PM CDTSevere Thunderstorm WarningOHXWayne40 min
Apr 20, 10:02 PM CDTSevere Thunderstorm WarningOHXFranklin, Lincoln43 min
Apr 20, 10:02 PM CDTSevere Thunderstorm WarningOHXLewis, Maury43 min
Apr 20, 10:46 PM CDTSevere Thunderstorm WarningOHXGrundy29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.